Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 5 (2010), 333 -- 344


Jianwen Zhou and Yongkun Li

Abstract. By means of a three critical points theorem proposed by Brezis and Nirenberg and a general version of Mountain Pass Theorem, we obtain some multiplicity results for periodic solutions of a fourth-order discrete Hamiltonian system

Δ4u(t-2)+∇ F(t,u(t))=0 for all t∈ Z.

2010 Mathematics Subject Classification: 39A23.
Keywords: Discrete Hamiltonian systems; Periodic solutions; Critical points.

Full text


  1. C. D. Ahlbrandt, Equivalence of discrete Euler equations and discrete Hamiltonian systems, J. Math. Anal. Appl. 180(2) (1993), 498-517. MR1251872(94i:39001). Zbl 0802.39005.

  2. M. Bohner, Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions, J. Math. Anal. Appl. 199 (1996), 804-826. MR1386607(97a:39003). Zbl 0855.39018.

  3. B. G. Zhang and G.D. Chen, Oscillation of certain second order nonlinear difference equations, J. Math. Anal. Appl. 199(3) (1996), 827-841. MR1386608(97b:39031). Zbl 0855.39011.

  4. S. Elaydi and S. Zhang, Stability and periodicity of difference equations with finite delay, Funkcial. Ekvac. 37(3) (1994), 401-413. MR1311552(96a:39004).

  5. Z. M. Gou and J.S. Yu, The existence of periodic and subharmonic solutions for second-order superlinear difference equations, Sci. China Ser. A 46 (2003), 506-515. MR2014482(2004g:39002)

  6. Y. F. Xue and C. L. Tang, Multiple periodic solutions for superquadratic second-order discrete Hamiltonian systems, Appl. Math. Comput. 196 (2008), 494-500. MR2388705(2009a:37119). Zbl 1153.39024.

  7. R. P. Agarwal, Difference Equations and Inequalities Theory, Methods and Applications, Marcel Dekker, New York, 1992. MR1155840(92m:39002). Zbl 0925.39001.

  8. B. Smith and W. E. Taylor, Jr., Oscillatory and asympototic behavior of fourth order difference equations, Rocky Mountain J. Math. 16 (1986), 401-406.

  9. E. Thandapan\i and I. M. Arock\i asamy, Fourth-order nonlinear oscillations of difference equations, Comput. Math. Appl. 42 (2001), 357-368. MR1837997(2002e:39009). Zbl 1003.39005.

  10. X. C. Cai, J. S. YU and Z. M. Guo, Existence of periodic Solutions for fourth-Order difference equations, Comput. Math. Appl. 50 (2005), 49-55. MR2157277(2006d:39009). Zbl 1086.39002.

  11. H. Brezis, L. Nirenberg, Remarks on finding critical points, Commun. Pure Appl. Math. 44(8-9) (1991), 939-963. MR1127041(92i:58032). Zbl 0751.58006.

  12. P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMSReg. Conf. Ser. Math. vol. 65, Amer. Math. Soc. Providence, RI, 1986. MR 0845785(87j:58024). Zbl 0609.58002.

Jianwen Zhou Yongkun Li
Department of Mathematics, Department of Mathematics,
Yunnan University, Yunnan University,
Kunming, Yunnan 650091, China. Kunming, Yunnan 650091, China.
e-mail: e-mail: